Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 108, NWS Tulsa, OK

April 21, 2005Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 8:52 PM CDT for Delaware County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 8:52 PM CDT (01:52 UTC)
Expired
Apr 21, 2005, 10:00 PM CDT
In force
68 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 220152
SVRTSA
OKC041-220300-
/O.NEW.KTSA.SV.W.0108.050422T0153Z-050422T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTHWEST OF
  BERNICE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3670 9501 3645 9501 3641 9460 3670 9462

$$
1 follow-up statement
000 
WWUS54 KTSA 220219
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT THU APR 21 2005

OKC041-220229-
/O.CAN.KTSA.SV.W.0108.000000T0000Z-050422T0300Z/
DELAWARE OK-
919 PM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3670 9501 3645 9501 3641 9460 3670 9462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:28 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 21, 8:28 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU APR 21 2005

.MESOSCALE DISCUSSION...
TORNADIC SUPERCELL HAS TURNED HARD SOUTHEAST TOWARD EASTERN WAGONER
COUNTY.  WE HAVE RECEIVED A NUMBER OF TORNADO REPORTS WITH THE CELL
IN THE PAST HOUR AND 1 SOFTBALL HAIL REPORT ALONG WITH MANY OTHER
HAIL SIZES.  THE ENVIRONMENT AHEAD OF THE CELL APPEARS TO BE SIMILAR
TO ITS CURRENT ONE THROUGH EASTERN WAGONER COUNTY.  BEYOND THAT
THERE WILL BE INCREASING CAP CONCERNS.  HOWEVER FOR THE TREK THROUGH
EASTERN WAGONER COUNTY THE STORM IS A THREAT TO PRODUCE TORNADOES.

LINEAR CONVECTION IS INCREASING JUST NORTH OF THE I-44 CORRIDOR FROM
MIAMI TO SOUTH OF VINITA.  THIS ACTIVITY SHOULD CONTINUE TO BUILD
SOUTH WITH TIME AND WILL LIKELY DEVELOP A WIND AND HAIL THREAT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 21, 8:00 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU APR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT THU APR 21 2005

...SEVERE WEATHER CHANCES WILL CONTINUE THIS EVENING ACROSS MUCH OF
EASTERN OKLAHOMA AND ALL OF NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING

DISCUSSION...

A PRE FRONTAL TROUGH WAS LOCATED ROUGHLY FROM A NOWATA COUNTY TO
TULSA COUNTY LINE...EXTENDING SOUTHWEST ACROSS SOUTH CENTRAL
OKLAHOMA. WHILE A TRAILING COLD FRONT WILL ALSO MOVE ACROSS THE AREA
TONIGHT...THE FOCUS FOR STORMS WILL REMAIN ALONG OR JUST AHEAD OF
THE PRE FRONTAL BOUNDARY. STORMS UP TO THIS POINT HAVE REMAINED
ISOLATED IN NATURE THOUGH HAVE INTENSIFIED TO SEVERE LEVELS AS THEY
ENCOUNTER A MORE FAVORABLE ENVIRONMENT ACROSS FAR EASTERN OKLAHOMA.
SHEAR PROFILES WILL REMAIN FAVORABLE FOR TORNADIC STORMS.

BASED ON LATEST RADAR TRENDS...AREAL COVERAGE OF CONVECTION REMAINS
IN QUESTION...AS LOSS OF DAYTIME HEATING AND RETREATING UPPER
SUPPORT MAY HINDER WIDESPREAD DEVELOPMENT ALONG THE SURFACE
BOUNDARY. HOWEVER...AS PREVIOUSLY MENTIONED THE ATMOSPHERE WILL
CONTINUE TO SUPPORT ISOLATED TO WIDELY SCATTERED
SUPERCELLS.

THE SEVERE WEATHER THREAT WILL END FROM WEST TO EAST AS THE COLD
FRONT SWEEPS ACROSS THE AREA THIS EVENING AND TONIGHT. THE FRONT IS
EXPECTED TO EXIT NORTHWEST ARKANSAS BETWEEN 2 AND 3 AM

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL CONTINUE TO BE NEEDED ACROSS MUCH OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY....NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK
TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 21, 4:35 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             4 SE CECIL              35.40N 93.89W
04/21/2005  1.75 INCH        FRANKLIN           AR   EMERGENCY MNGR

&&

SAA
Special weather statement, Apr 21, 6:20 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU APR 21 2005

ARZ001>002-010>011-019>020-220600-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 177 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
182 UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THE NEW WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK...
CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.

OKZ057>058-061>063-220600-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 181 IN
EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... DELAWARE... MAYES...
OTTAWA... ROGERS...

THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA...JAY...
CHOUTEAU...MIAMI AND VINITA.

FRANKLIN...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK...
CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.

ARZ029-OKZ060-066>076-220600-
SEBASTIAN AR-ADAIR OK-CHEROKEE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK-
OKMULGEE OK-PITTSBURG OK-SEQUOYAH OK-TULSA OK-
WAGONER OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
182 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 12 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... OKMULGEE... TULSA...
WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...SALLISAW...
TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...WESTVILLE...TULSA...
WAGONER...COWETA...FORT SMITH...MCALESTER...POTEAU...WILBURTON...
OKMULGEE AND HENRYETTA.
Special weather statement, Apr 21, 7:16 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU APR 21 2005

OKZ061-220100-
ROGERS OK-
716 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 716 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF VERDIGRIS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS AND TIAWAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 21, 8:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             9 N COWETA              36.08N 95.65W
04/21/2005  0.88 INCH        WAGONER            OK   STORM CHASER

0740 PM     HAIL             5 W INOLA               36.15N 95.60W
04/21/2005  1.00 INCH        ROGERS             OK   STORM CHASER

0745 PM     HAIL             3 E INOLA               36.15N 95.46W
04/21/2005  1.75 INCH        ROGERS             OK   PUBLIC

0750 PM     TORNADO          4 SW INOLA              36.11N 95.56W
04/21/2005                   ROGERS             OK   AMATEUR RADIO

0759 PM     HAIL             3 W MAZIE               36.11N 95.42W
04/21/2005  1.75 INCH        MAYES              OK   TRAINED SPOTTER

0800 PM     HAIL             TIAWAH                  36.26N 95.56W
04/21/2005  4.25 INCH        ROGERS             OK   PUBLIC

0812 PM     HAIL             MAZIE                   36.11N 95.36W
04/21/2005  1.75 INCH        MAYES              OK   AMATEUR RADIO

&&

SAA
Special weather statement, Apr 21, 8:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT THU APR 21 2005

OKZ058-063-220215-
DELAWARE OK-OTTAWA OK-
844 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA AND DELAWARE

AT 844 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GROVE...BERNICE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA AND PEORIA.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 21, 8:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             2 SE INOLA              36.13N 95.48W
04/21/2005  1.50 INCH        ROGERS             OK   PUBLIC

0818 PM     HAIL             4 N WAGONER             36.02N 95.37W
04/21/2005  1.00 INCH        WAGONER            OK   AMATEUR RADIO

0818 PM     HAIL             1 W MAZIE               36.11N 95.38W
04/21/2005  1.75 INCH        MAYES              OK   AMATEUR RADIO

0834 PM     TSTM WND GST     4 N WAGONER             36.02N 95.37W
04/21/2005  65 MPH           WAGONER            OK   AMATEUR RADIO

0840 PM     HAIL             3 N WAGONER             36.00N 95.37W
04/21/2005  1.00 INCH        WAGONER            OK   AMATEUR RADIO

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:20 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner55 min
Apr 21, 7:33 PM CDTSevere Thunderstorm WarningTSAMayes57 min
Apr 21, 7:34 PM CDTTornado WarningTSARogers26 min
Apr 21, 7:58 PM CDTTornado WarningTSAMayes, Rogers, Wagoner47 min
Apr 21, 8:17 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 21, 8:40 PM CDTTornado WarningTSACherokee, Wagoner65 min
Apr 21, 9:29 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 21, 10:15 PM CDTSevere Thunderstorm WarningTSACherokee30 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah46 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 21, 11:02 PM CDTSevere Thunderstorm WarningTSAHaskell30 min
Apr 21, 11:11 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
Apr 21, 11:23 PM CDTSevere Thunderstorm WarningTSASequoyah37 min
Apr 21, 11:59 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Apr 22, 12:41 AM CDTSevere Thunderstorm WarningTSALeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.